Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 43, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 2, 2017, 3:13 AM EDT. It took effect at Sep 2, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2017, 3:13 AM EDT (07:13 UTC)
- In effect from
- Sep 2, 2017, 8:00 AM EDT
- Expired
- Sep 2, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
895 WHUS42 KMHX 020713 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 AM EDT SAT SEP 2 2017 ...HIGH THREAT OF RIP CURRENTS TODAY NORTH OF CAPE HATTERAS... .LINGERING LONG PERIOD SWELLS TODAY WILL CONTINUE TO PRODUCE ROUGH SEAS AND A HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-022130- /O.NEW.KMHX.BH.S.0043.170902T1200Z-170903T0000Z/ OUTER BANKS DARE- 313 AM EDT SAT SEP 2 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...A HIGH THREAT OF RIP CURRENTS * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 11 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 1:11 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 2, 1:11 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
111 AM EDT Sat Sep 2 2017
.SYNOPSIS...
A weak cold front will stall over the area this evening, then
lift back to the north tonight. A cold front will push across
the area Saturday night then dissipate offshore. High pressure
will build over the region Sunday and Monday. Another cold front
will approach from the west the middle part of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1 am Sat...Adjusted PoPs for the remainder of the night
based on latest radar trends. Kept showers/tstms likely along
the Outer Banks to slight chance to chance showers elsewhere. No
change to low temps. Lows will be mainly 70 to 75.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
As of 230 PM Fri...The front will be north of the region with
all areas in warm sector. Expect decent cvrg of shra and tsra to
cont as upr trf assoc with Harvey remnants finally lifts and
fills to the NW. Will cont likely pops and again with enough
instab could see a cpl strong to svr storms. Highs mainly low to
mid 80s with some upper 80s poss.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 345 PM Friday...A cold front pushes across the area
Saturday night followed by weak high pressure building in from
the west bringing drying Sunday through Tuesday. Deeper moisture
returns Wednesday into Thursday as a long wave upper trough
digs into the eastern CONUS bringing a nice feed of moisture
from the Gulf. A cold front slowly pushes across the region
Thursday with high pressure building in from the west Friday.
Saturday night...The remnant wave of Harvey lifts north of the
region with a cold front slowly pushing across the area allowing
deeper moisture to gradually slide offshore. Continue likely
PoPs east to chance west early evening then gradually lower
through the overnight. Lows expected in the upper 60s/lower 70s
inland to mid 70s coast.
Sunday through Tuesday...The cold front stalls well offshore
with weak high pressure building east from the Ohio and
Tennessee Valley region and remain parked along the spine of
the Appalachians into early next week. This will lead to some
drying across eastern NC. Could see a lingering shower skirt
Hatteras Island Sunday morning but otherwise expect dry
conditions through Tuesday as precipitable water values may
drop to an inch or less for the first time in awhile. High
temperatures will generally be in the mid 80s inland to lower
80s coast with lows in the mid to upper 60s inland to low/mid
70s closer to the coast.
Tuesday night through Friday...A long wave upper trough digs
across the eastern CONUS late Tuesday into Wednesday bringing a
deep Gulf moisture feed across the Southeast with PW values
surging back above 2 inches. The attendant cold front pushes
toward the region Wednesday night and is progged to slowly push
across the region Thursday into Thursday night. Models have
backed off with the upper trough developing into an upper low
and now begins to lift the trough north Friday. Precip chances
increase late Tuesday into Wednesday with best chances Wednesday
night and Thursday, then gradually diminish Thursday night as
deeper moisture pushes offshore. High pressure builds into the
region from the west Friday which is looking like a dry day at
this time. Temps look to be near normal Wednesday, then slightly
below normal Thursday and Friday.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday/...
As of 8 PM Fri...Numerous showers and sct storms will cont
tonight then move out towards the early morning. Another round
of sct to numurous showers/storms expected on Sat. Overnight
will see quite a bit of MVFR and poss IFR at times esp at PGV
and ISO. Conditions shld grad improve Sat in warm sector but
bouts of some MVFR likely in sct shra/tsra.
Long Term /Saturday night through Wednesday/...
As of 4 PM Friday...Shower activity tapers off from west to east
Saturday night. Could see some sub-VFR conditions at the
terminals in the evening but generally expect improving
conditions through the overnight. High pressure builds into
the region bringing a drier airmass and expect Pred VFR
conditions Sunday through much of Tuesday, but could see patchy
early-morning radiational fog. Moisture increases late Tuesday
into Wednesday as an upper trough approaches from the west
bringing increasing shower chances with periods of sub-VFR
conditions possible.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 1 am Sat...SCA conts far nrn wtrs as NE winds 15 to 25
kts have produced 6 to 7 foot seas. The front producing the NE
winds expected to lift back N overnight with winds becomomg SE
to S throughout. Winds speeds will average 10 to 20 kts highest
N. On Sat SSW winds 10 to 20 kts expected all wtrs.
Have the 6 foot seas ending nrn wtrs later tonight then 3 to 5
feet rest of period. Over srn/central tier seas of 2 to 4 feet
thru tonight will build to 3 to 5 feet Sat.
Long Term /Saturday night through Wednesday/...
As of 4 PM Friday... A cold front will push across the waters
late Saturday night into early Sunday with S winds around 10-20
kt becoming WSW around 10-15 kt. Weak high pressure builds in
from the west Sunday through Monday with light winds generally
less than 10 kt expected. S/SW winds begin to increase to around
10-15 kt Tuesday into Wednesday with the offshore Bermuda high
becoming dominant and a cold front slowly approaching from the
west. Seas around 3-5 ft Saturday night subside to 2-4 ft Sunday
and around 2-3 ft Monday into Tuesday. Seas begin to build late
Tuesday through Wednesday as the initial long period swell from
Hurricane Irma begin to impact the water and seas expected
around 3-5 ft by Wednesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 2 AM EDT early this morning for
AMZ150-152.
&&
SYNOPSIS...RF
NEAR TERM...HSA/TL/RF
SHORT TERM...RF
LONG TERM...SK
AVIATION...HSA/RF/SK/TL
MARINE...HSA/RF/SKHazardous weather outlook, Sep 1, 3:19 AM EDT, 23 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 319 AM EDT Fri Sep 1 2017 NCZ029-044>047-079>081-090>095-098-020730- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- 319 AM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. A stationary front across Eastern North Carolina today will be the focus for scattered thunderstorm development. Some of these storms will be strong to possibly severe this afternoon and evening, with gusty winds, hail, torrential downpours, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-020730- Outer Banks Dare- 319 AM EDT Fri Sep 1 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. In addition...A stationary front across Eastern North Carolina today will be the focus for scattered thunderstorm development. Some of these storms will be strong to possibly severe this afternoon and evening, with gusty winds, hail, torrential downpours, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-020730- Outer Banks Hyde- 319 AM EDT Fri Sep 1 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. In addition...A stationary front across Eastern North Carolina today will be the focus for scattered thunderstorm development. Some of these storms will be strong to possibly severe this afternoon and evening, with gusty winds, hail, torrential downpours, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 1, 10:35 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1035 PM EDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD GREENVILLE 35.60N 77.37W
09/01/2017 PITT NC 911 CALL CENTER
REPORTS OF STALLED VEHICLES ACROSS SEVERAL LOCATIONS
AROUND GREENVILLE.
&&
EVENT NUMBER MHX1700248
TLLocal storm report, Sep 1, 11:01 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1101 PM EDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MAURY 35.48N 77.60W
09/01/2017 GREENE NC SOCIAL MEDIA
TREES DOWN IN THE MAURY COMMUNITY.
&&
EVENT NUMBER MHX1700249
KEARNSLocal storm report, Sep 1, 11:03 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1103 PM EDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM MARINE TSTM WIND OCRACOKE 35.10N 75.98W
09/01/2017 M39 MPH HYDE NC WEATHER FLOW
&&
EVENT NUMBER MHX1700250
TLSpecial weather statement, Sep 1, 11:28 PM EDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 1128 PM EDT FRI SEP 1 2017 NCZ046-047-080-081-094-103-104-020430- Mainland Dare-Beaufort-Outer Banks Hyde-Mainland Hyde-Tyrrell-Outer Banks Dare-Pamlico- 1128 PM EDT FRI SEP 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MAINLAND DARE... MAINLAND HYDE...SOUTH CENTRAL OUTER BANKS DARE...NORTHEASTERN OUTER BANKS HYDE...SOUTHEASTERN BEAUFORT...SOUTHEASTERN TYRRELL AND NORTHEASTERN PAMLICO COUNTIES... At 1127 PM EDT, a strong thunderstorm was located over Aurora Ferry Terminal, or 16 miles southeast of River Road, moving east at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Sladesville, Ransomville, Swindell Fork, Scranton, Gull Rock, Fairfield, New Holland, Pamlico Beach, Lowland, Nebraska, Royal, Rose Bay, Bayview, Winsteadville, South Creek, Sidney Crossroads, Lake Landing, Middletown, Fort Landing and Lake Mattamuskeet. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3508 7560 3528 7680 3546 7684 3575 7577 TIME...MOT...LOC 0327Z 260DEG 33KT 3539 7673 11
Special weather statement, Sep 2, 12:29 AM EDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 1229 AM EDT SAT SEP 2 2017 NCZ103-020530- Outer Banks Dare- 1229 AM EDT SAT SEP 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OUTER BANKS DARE COUNTY... At 1229 AM EDT, a strong thunderstorm was located over Avon, or 11 miles northeast of Frisco, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Salvo, Avon and Avon Pier. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3526 7551 3539 7566 3568 7534 3548 7512 TIME...MOT...LOC 0429Z 228DEG 13KT 3538 7552 11
Local storm report, Sep 2, 12:52 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 AM EDT SAT SEP 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 1 N AVON 35.35N 75.50W
09/02/2017 MAINLAND DARE NC 911 CALL CENTER
MINOR DAMAGE TO A DECK... HOUSE STRUCK BY LIGHTNING IN
AVON.
&&
EVENT NUMBER MHX1700251
CTCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:00 PM EDT | Special Weather Statement | MHX | Greene | 45 min |
| Sep 1, 8:02 PM EDT | Areal Flood Advisory | MHX | Greene, Pitt | 88 min |
| Sep 1, 8:13 PM EDT | Special Weather Statement | MHX | Carteret | 47 min |
| Sep 1, 8:20 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pitt | 40 min |
| Sep 1, 8:58 PM EDT | Special Weather Statement | MHX | Beaufort | 47 min |
| Sep 1, 9:08 PM EDT | Special Weather Statement | MHX | Carteret | 37 min |
| Sep 1, 9:10 PM EDT | Special Marine Warning | MHX | 65 min | |
| Sep 1, 9:46 PM EDT | Special Weather Statement | MHX | Lenoir | 44 min |
| Sep 1, 9:52 PM EDT | Flash Flood Warning | MHX | Greene, Lenoir, Pitt | 3 hr |
| Sep 1, 10:12 PM EDT | Special Marine Warning | MHX | 63 min | |
| Sep 1, 10:15 PM EDT | Special Weather Statement | MHX | Hyde | 60 min |
| Sep 1, 10:24 PM EDT | Special Weather Statement | MHX | Carteret | 51 min |
| Sep 1, 10:27 PM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 48 min |
| Sep 1, 10:55 PM EDT | Areal Flood Advisory | MHX | Carteret | 95 min |
| Sep 1, 11:28 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 62 min |
| Sep 2, 12:18 AM EDT | Special Marine Warning | MHX | 57 min | |
| Sep 2, 12:29 AM EDT | Special Weather Statement | MHX | Dare | 61 min |
| Sep 2, 3:08 AM EDT | Small Craft Advisory | MHX | 5 hr | |
| Sep 2, 8:41 AM EDT | Special Marine Warning | MHX | 64 min | |
| Sep 2, 9:20 AM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| Sep 2, 6:15 PM EDT | Special Weather Statement | MHX | Pitt | 30 min |
| Sep 2, 6:17 PM EDT | Special Weather Statement | MHX | Jones | 58 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.